Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Mar 5, 2007, 4:12 AM EST for 31 counties in North Carolina. It took effect at Mar 5, 2007, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2007, 4:12 AM EST (09:12 UTC)
- In effect from
- Mar 5, 2007, 9:00 AM EST
- Expired
- Mar 5, 2007, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 050912 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 412 AM EST MON MAR 5 2007 ...FIRE WEATHER WATCH PREVIOUS IN EFFECT FOR CENTRAL NORTH CAROLINA HAS BEEN UPGRADED TO A RED FLAG WARNING TODAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-051715- /O.UPG.KRAH.FW.A.0002.070305T1400Z-070306T0200Z/ /O.NEW.KRAH.FW.W.0002.070305T1400Z-070306T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 412 AM EST MON MAR 5 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ANOTHER DRY COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA FROM THE NORTHWEST THIS AFTERNOON. AHEAD OF THE FRONT... A GUSTY WESTERLY WIND WILL INCREASE TO BETWEEN 10 AND 20 MPH TODAY. THE WIND WILL LIKELY GUST TO BETWEEN 25 AND 30 MPH... ESPECIALLY BY MID AFTERNOON. THE MINIMUM RELATIVE HUMIDITY LEVELS WILL AGAIN FALL TO CRITICAL LEVELS THIS AFTERNOON. THE MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 13 TO 18 PERCENT CAN BE EXPECTED OVER THE NORTHWEST PIEDMONT... AND 18 TO 22 PERCENT ELSEWHERE. IN ADDITION... THE WINDY AND DRY WEATHER OF THE PAST FEW DAYS HAS ALLOWED FUEL MOISTURE LEVELS TO BECOME VERY DRY ACROSS CENTRAL NORTH CAROLINA. THE COMBINATION OF THE VERY LOW RELATIVE HUMIDITY... GUSTY WEST WINDS... AND LOW FUEL MOISTURE WILL LEAD TO AN INCREASED FIRE DANGER TODAY. TEMPERATURES WILL ALSO INCREASE TO NEAR 60 THIS AFTERNOON. THERE SHOULD BE NO BURNING IN CENTRAL NORTH CAROLINA TODAY DUE TO THE POTENTIAL OF ADVERSE FIRE BEHAVIOR AND POSSIBLE BLOW UP FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING AND ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PWB
3 follow-up statements
000 WWUS82 KRAH 050926 CCA RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 412 AM EST MON MAR 5 2007 ...FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR CENTRAL NORTH CAROLINA HAS BEEN UPGRADED TO A RED FLAG WARNING TODAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-051715- /O.UPG.KRAH.FW.A.0002.070305T1400Z-070306T0200Z/ /O.NEW.KRAH.FW.W.0002.070305T1400Z-070306T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 412 AM EST MON MAR 5 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ANOTHER DRY COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA FROM THE NORTHWEST THIS AFTERNOON. AHEAD OF THE FRONT... A GUSTY WESTERLY WIND WILL INCREASE TO BETWEEN 10 AND 20 MPH TODAY. THE WIND WILL LIKELY GUST TO BETWEEN 25 AND 30 MPH... ESPECIALLY BY MID AFTERNOON. THE MINIMUM RELATIVE HUMIDITY LEVELS WILL AGAIN FALL TO CRITICAL LEVELS THIS AFTERNOON. THE MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 13 TO 18 PERCENT CAN BE EXPECTED OVER THE NORTHWEST PIEDMONT... AND 18 TO 22 PERCENT ELSEWHERE. IN ADDITION... THE WINDY AND DRY WEATHER OF THE PAST FEW DAYS HAS ALLOWED FUEL MOISTURE LEVELS TO BECOME VERY DRY ACROSS CENTRAL NORTH CAROLINA. THE COMBINATION OF THE VERY LOW RELATIVE HUMIDITY... GUSTY WEST WINDS... AND LOW FUEL MOISTURE WILL LEAD TO AN INCREASED FIRE DANGER TODAY. TEMPERATURES WILL ALSO INCREASE TO NEAR 60 THIS AFTERNOON. THERE SHOULD BE NO BURNING IN CENTRAL NORTH CAROLINA TODAY DUE TO THE POTENTIAL OF ADVERSE FIRE BEHAVIOR AND POSSIBLE BLOW UP FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING AND ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PWB
000 WWUS82 KRAH 051543 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1043 AM EST MON MAR 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT TODAY FOR ALL OF CENTRAL NORTH CAROLINA... NCZ007>011-021>028-038>043-073>078-083>086-088-089-060200- /O.CON.KRAH.FW.W.0002.000000T0000Z-070306T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1043 AM EST MON MAR 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. A GUSTY WESTERLY WIND WILL INCREASE TO BETWEEN 10 AND 20 MPH THIS AFTERNOON AS A SURFACE TROUGH MOVES THROUGH CENTRAL NORTH CAROLINA. THE WIND WILL LIKELY GUST TO BETWEEN 25 AND 30 MPH... ESPECIALLY BY MID AFTERNOON. THE MINIMUM RELATIVE HUMIDITY LEVELS WILL AGAIN FALL TO CRITICAL LEVELS THIS AFTERNOON. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 13 TO 18 PERCENT CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA. IN ADDITION... THE WINDY AND DRY WEATHER OF THE PAST FEW DAYS HAS ALLOWED FUEL MOISTURE LEVELS TO BECOME VERY DRY ACROSS CENTRAL NORTH CAROLINA. THE COMBINATION OF THE VERY LOW RELATIVE HUMIDITY...GUSTY WEST WINDS...AND LOW FUEL MOISTURE WILL LEAD TO AN INCREASED FIRE DANGER TODAY. TEMPERATURES WILL ALSO INCREASE TO NEAR 60 THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET AND RELATIVE HUMIDITY LEVELS WILL RISE ABOVE 30 PERCENT BY 9 PM...THUS ENDING RED FLAG WARNING CONDITIONS. THERE SHOULD BE NO BURNING IN CENTRAL NORTH CAROLINA TODAY DUE TO THE POTENTIAL OF ADVERSE FIRE BEHAVIOR AND POSSIBLE BLOW UP FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING AND ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KRAH 052020 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EST MON MAR 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM FOR ALL OF CENTRAL NORTH CAROLINA... NCZ007>011-021>028-038>043-073>078-083>086-088-089-060000- /O.EXT.KRAH.FW.W.0002.000000T0000Z-070306T0000Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 320 PM EST MON MAR 5 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE ACROSS CENTRAL NORTH CAROLINA FOR THE REST OF THE AFTERNOON. THESE DRY WESTERLY WINDS HAVE HELPED RELATIVE HUMIDITY VALUES DROP IN THE 15 TO 20 PERCENT RANGE. THE COMBINATION OF THE GUSTY WINDS...LOW HUMIDITY LEVELS...AND DRY FUELS ARE RESULTING IN A HIGH FIRE DANGER THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET AND RELATIVE HUMIDITY LEVELS WILL RISE ABOVE 25 PERCENT BY 7 PM. THIS WILL END RED FLAG WARNING CONDITIONS ACROSS THE AREA. THERE SHOULD BE NO BURNING IN CENTRAL NORTH CAROLINA FOR THE REST OF THE DAY DUE TO THE POTENTIAL OF ADVERSE FIRE BEHAVIOR AND POSSIBLE BLOW UP FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING AND ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Mar 5, 2:43 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 5, 2:43 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...CORRECTION. NATIONAL WEATHER SERVICE RALEIGH NC 243 AM EST MON MAR 5 2007 .SYNOPSIS AND MAIN CONCERNS FOR THE SHORT TERM... ...FIRE WEATHER WATCH WILL BE UPGRADED TO RED FLAG WARNING FOR TODAY... AN AMPLIFIED UPPER LEVEL PATTERN WITH H5 TROUGHING OVER THE NORTHEASTERN STATES... AND RIDGING CENTERED OVER THE ROCKIES WILL CONTINUE THROUGH MIDWEEK. THE RESULTANT DRY NW FLOW ALOFT OVER NC IS PROBLEMATIC FOR NORTH CAROLINA DURING THE SPRING FIRE WEATHER SEASON. SEVERAL STRONG VORTICITY MAXIMA WILL SWING SE OVER THE GREAT LAKES THROUGH THE MID ATLANTIC EARLY THIS WEEK... AMPLIFYING THE UPPER TROUGH. WHILE THE BITTERLY COLD AIR IS EXPECTED TO REMAIN OVER NEW ENGLAND... THE NW-SE UPPER JET STREAM WINDS WILL EXTEND OVER FROM THE GREAT LAKES SE OVER THE MID ATLANTIC STATES. THIS WILL RESULT IN LARGE TEMPERATURE CONTRAST FROM NEW ENGLAND SW THROUGH THE MID ATLANTIC AND SOUTHEASTERN U.S. WHICH WILL BE ACCOMPANIED BY A VERY DRY WNW WIND FOR CENTRAL NC. THIS IS A CLASSIC PATTERN THAT CAN LEAD TO ADVERSE FIRE BEHAVIOR IN NC... ESPECIALLY ON DAYS IN WHICH CENTRAL NC WILL EXPERIENCES DRY COLD FRONTAL PASSAGES. TODAY AND WEDNESDAY APPEAR TO BE SUCH DAYS. CONDITIONS WEDNESDAY WILL HAVE TO BE MONITORED CLOSELY AS MODELS SUGGEST A CLIPPER SURFACE WAVE TO TRACK JUST NORTH OF NC. THIS WOULD FURTHER ENHANCE THE WESTERLY FLOW... WHICH SHOULD LEAD TO A VERY WARM DRY WIND. CRITICAL FIRE WEATHER PARAMETERS INCLUDING GUSTY WIND... VERY LOW RELATIVE HUMIDITY... AND EXTREMELY DRY FINE FUEL MOISTURE LEVELS POINT TO ANOTHER POTENTIAL RED FLAG WARNING THEN. && .SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/... THE SKIES WERE CLEAR AND IT WAS COLD ACROSS CENTRAL NC EARLY MONDAY MORNING AS THE REGION WAS DIRECTLY UNDER THE BASE OF THE UPPER TROUGH. THE SURFACE WINDS BECAME LIGHT EAST OF THE MOUNTAINS WITH WEAK LEE TROUGH DEVELOPMENT EARLY MONDAY. WINDS WERE STILL GUSTING TO BETWEEN 35 AND 40 MPH OVER THE MOUNTAINS AT BOONE AND WEST JEFFERSON FROM THE WNW. TEMPERATURES WILL START THE DAY IN THE MID TO UPPER 20S AT MOST LOCATIONS. WARMING WILL BEGIN QUICKLY TODAY AS THE UPPER TROUGH LIFTS OUT AND THE SW-W FLOW INCREASES. THE UPPER TROUGH WILL AMPLIFY OVER NEW ENGLAND AS A SHORT WAVE SWINGS SE FROM THE GREAT LAKES THIS AFTERNOON. THIS WILL ALLOW A DRY COLD FRONT TO PUSH SE THROUGH CENTRAL NC LATER TODAY AND TONIGHT. H8 WINDS WERE OBSERVED IN THE 40-50 KNOT RANGE UPSTREAM SUNDAY EVENING WILL PUSH ACROSS OUR REGION LATER TODAY AND TONIGHT. WESTERLY WINDS WILL INCREASE AHEAD OF THE DRY FRONT TODAY. WINDS OF 10 TO 20 MPH... WITH GUSTS TO 25 TO 30 MPH SHOULD BE COMMON. LOW LEVEL THICKNESS FORECASTS SUPPORT THE WARMER MAV GUIDANCE TODAY. EXPECT HIGHS 57-62. MINIMUM RH VALUES SHOULD FALL INTO THE 13-17 PERCENT RANGE NW... TO AROUND 22 PERCENT SE. WINDS WILL BECOME NW THEN N OVERNIGHT TONIGHT AS THE FRONT SLIPS SOUTH OF THE REGION. THE STRONGEST CAA IS EXPECTED TO REMAIN TO OUR NE... BUT THERE SHOULD BE FAIRLY GOOD MIXING THROUGH THE EVENING DUE TO THE PRESSURE GRADIENT. WINDS SHOULD DROP OFF TO LIGHT LATE TONIGHT ALLOWING TEMPS TO FALL TO BETWEEN 30 AND 35. PREFER SLIGHTLY WARMER MAV MOS DUE TO THE EXPECTED WELL MIXED BOUNDARY LAYER THROUGH THE EVENING. TUESDAY AND TUESDAY NIGHT SHOULD BRING LESS FIRE WEATHER CONCERNS AS A SURFACE HIGH PRESSURE BUILDS SE FROM THE GREAT LAKES TO OFFSHORE OF NC WEDNESDAY MORNING. SURFACE WINDS WILL BE MUCH LIGHTER AND MORE NORTHERLY (5-10 MPH) TUESDAY... BECOMING LIGHT AND VARIABLE TUESDAY NIGHT... ALLOWING DECENT RH RECOVERY. IT WILL BE MUCH COOLER TUESDAY BUT THE MET MOS APPEARS WAY TOO COOL AS THE CORE OF THE COLD AIR IS EXPECTED TO ONLY BRUSH OUR NE ZONES. EXPECT HIGHS CLOSER TO THE MAV GUIDANCE IN THE LOWER TO MID 50S EXCEPT SOME UPPER 40S NE... AND UPPER 50S SW. RAPIDLY CHANGING CONDITIONS ARE EXPECTED WEDNESDAY AS A CLIPPER WAVE IS EXPECTED TO DIVE SE THROUGH WVA AND CENTRAL VA... BEFORE MOVING OFFSHORE OF VA CAPES WED EVENING. WITH THIS TRACK... A WARM FRONT WILL PUSH INTO VA EARLY WED... PUTTING CENTRAL NC IN THE WARM SECTOR. STRONG BUT VERY DRY WARM AIR ADVECTION WILL SURGE ACROSS NC FROM THE WEST DURING THE DAY. IT APPEARS THE SURFACE TEMPS WILL SOAR WELL INTO THE 60S... AND POSSIBLY EVEN SOME LOWER 70S OVER THE SANHILLS. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE POSSIBLE... WITH GUSTS TO 40 MPH. ALL WEATHER PARAMETERS ARE POINTING TOWARD ANOTHER RED FLAG EPISODE WEDNESDAY. THE DRY COLD FRONT SHOULD SLIP SOUTH OF CENTRAL NC WEDNESDAY NIGHT... WITH WEST WINDS DIMINISHING AND BECOMING NNE AGAIN AFTER MIDNIGHT. ANOTHER SURFACE HIGH BUILDS SOUTH INTO THE AREA FROM THE EASTERN GREAT LAKES THURSDAY DIMINISHING THE FIRE WEATHER THREAT AGAIN WITH A LIGHT NNE FLOW AND SLIGHTLY HIGHER RHS EXPECTED. -BADGETT && .LONG TERM /THURSDAY THROUGH SUNDAY/... UPPER RIDGE AND SURFACE HIGH BUILDING INTO THE REGION FROM THE WEST AND NORTHWEST THROUGH THE END OF THE WEEK RESULTING IN DRY CONDITIONS. SOUTHERN STREAM S/W APPROACHES AS SURFACE HIGH GRADUALLY SHIFTS OFFSHORE FRIDAY INTO THE WEEKEND. ALSO COLD FRONT APPROACHES FROM THE WEST. STILL SOME TIMING ISSUES ON THIS. GFS IS MORE PROGRESSIVE IN SHIFTING HIGH OFFSHORE AND RETURN FLOW SETTING UP OVER THE REGION. ALSO GFS DEVELOPS COASTAL TROUGH DURING SATURDAY. CANADIAN ALSO PUSHES COLD FRONT THROUGH AREA ON SATURDAY. HOWEVER THE LATEST ECMWF SLOWER AND KEEPS SURFACE HIGH NOSED INTO SOUTHEAST MID ATLC THROUGH THE WEEKEND. AT THE POINT WILL CONTINUE CURRENT TRENDS AND KEEP RAIN CHANCES MINIMAL FOR SATURDAY. TEMPERATURES STILL A BIT ON THE COOL SIDE THURSDAY AT THE START OF THE PERIOD...AVERAGING ABOUT 5 OR SO DEGREES BELOW SEASONAL NORMS. FAIRLY COOL THICKNESS ACROSS NORTHERN TIER ALONG WITH 850 TEMPERATURES -5/-8. HIGHS GENERALLY 53-58. THEN WARMING TREND COMMENCES FRIDAY INTO THE WEEKEND. HIGHS GENERALLY IN THE 60S. SOME ADJUSTMENTS MAY BE NEEDED DURING THE WEEKEND AS CLOUDS INCREASE AND THE POTENTIAL FOR PRECIP.--RA && .AVIATION /07Z-06Z/... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. WEST TO NORTHWEST WINDS AT 7-10 MPH WILL PERSIST THROUGH DAYBREAK. THEN WINDS WILL INCREASE ACROSS THE AREA AS WEAK FRONT/SURFACE TROUGH MOVES THROUGH THE AREA... AND UPPER LEVEL WINDS AROUND 5KFT MIX DOWN TO THE SURFACE. POTENTIAL FOR GUSTS UP TO 30 MPH ESPECIALLY ACROSS THE NORTHERN TIER SECTIONS. WINDS WILL SUBSIDE THIS EVENING WITH THE LOSS OF HEATING AND HIGH PRESSURE AGAIN BUILDS OVER THE AREA FROM THE NORTH AND NORTHEAST. -RHJ/RA && .FIRE WEATHER... SEE SHORT TERM DISCUSSION ABOVE. CRITICAL PARAMETERS OF WIND AND RH EXPECTED TO BE MET TODAY. FUEL MOISTURE LEVELS HAVE DRIED OUT DUE TO ALL THE WIND IN THE PAST FEW DAYS. FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING ALL ZONES FROM 900 AM THROUGH 900 PM. WEDNESDAY LOOKS LIKE AN EVEN WORSE FIRE WEATHER DAY WITH CLIPPER LOW EXPECTED PASS JUST TO OUR N-E... ENHANCING DRY DOWNSLOPE WESTERLY WINDS OFF THE BLUE RIDGE. && .RAH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 900 AM THIS MORNING THROUGH 900 PM THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089- && SYNOPSIS& SHORT TERM...BADGETT LONG TERM...RA AVIATION...RA FIRE WEATHER...BADGETT CORRECTION TO ADD THE CENTRAL NC ZONE CODING FOR ALL COUNTIES UNDER THE RED FLAG WARNING ABOVE.
Hazardous weather outlook, Mar 4, 4:32 AM EST, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 432 AM EST SUN MAR 4 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-050845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 432 AM EST SUN MAR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...FIRE DANGER INCREASING... THE COMBINATION OF NORTHWEST WINDS AT 10 TO 20 MPH... ALONG WITH VERY LOW RELATIVE HUMIDITY VALUES IN THE TEENS THIS AFTERNOON... WILL CREATE THE POTENTIAL FOR ADVERSE FIRE BEHAVIOR. HOWEVER... MUCH COLDER TEMPERATURES (LESS CONDUCIVE TO RAPID FIRE GROWTH) IN THE 40S TO LOWER 50S WILL HELP OFFSET THE VERY DRY BREEZY CONDITIONS. A RED FLAG WARNING IS NOT ANTICIPATED. HOWEVER... BURNING IS NOT RECOMMENDED. && .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RED FLAG WARNING MAY BE NECESSARY MONDAY AS THE WEST WINDS WILL INCREASE TO AROUND 20 MPH... MINIMUM RELATIVE HUMIDITY VALUES REMAIN IN THE TEENS... AND WARMER TEMPERATURES NEAR 60 ARE EXPECTED. THESE PARAMETERS IN COMBINATION WITH DRIER FUEL MOISTURES BY MONDAY MAY BECOME CRITICAL ENOUGH TO WARRANT A RED FLAG WARNING. WITH NO RAIN EXPECTED THROUGH THE WEEK... ANY DRY COLD FRONTS WILL HAVE TO BE MONITORED. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PWB
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.